MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 LT; PRSTHSS,KNEE,PTLLFMRTBIAL,SM-CNSTRAIND,CMNTD,POLYMER/MTL/POLYMER

SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 LT; PRSTHSS,KNEE,PTLLFMRTBIAL,SM-CNSTRAIND,CMNTD,POLYMER/MTL/POLYMER
Model Number 71421216
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision of left tkr was performed due to patient presenting with pain with slight malalignment/malrotation of implant components.Primary left tkr was performed on (b)(6) 2017.During revision surgery the legion posterior stabilized oxinium femoral size 6 left was removed with renovation knee gear.Original oval 32mm patella was retained by surgeon.Bony canals and surfaces were prepped for a 5 left legion revision femur, 3 left revision tibia with tibial and femoral stems used with offset couplers and augmented femoral component.The components were trialled with rom check before implantation.The component implants used were cemented in with palacos cement and constrained 3-4 18mm insert implanted after cement curing.The wound was washed and irrigated, and betadine/saline soaked, and then closed in layers as per standard technique.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, this complaint reports a knee revision due to pain and slight malalignment/malrotation.The requested x-rays and surgical reports have not been provided to date.Therefore, based on the limited information provided, no further assessment can be performed at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated at that time.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D4, g1.

Brand Name
LEGION PS OXIN FEM SZ6 LT
Common Device Name
PRSTHSS,KNEE,PTLLFMRTBIAL,SM-CNSTRAIND,CMNTD,POLYMER/MTL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10418679
Report Number1020279-2020-03997
Device Sequence Number2990942
Product Code JWH
UDI-Device Identifier00885556030059
UDI-Public00885556030059
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421216
Device Catalogue Number71421216
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;